Alert archive / Indiana / Flash Flood Warnings in 2010

Flash Flood Warning 17, NWS Northern Indiana

July 24, 20104 counties in Indiana

NWS Northern Indiana issued this flash flood warning at Jul 24, 2010, 7:36 PM EDT for 4 counties in Indiana. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2010, 7:36 PM EDT (23:36 UTC)
Expired
Jul 25, 2010, 1:00 AM EDT
In force
5 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
None

Counties Cass County, IN, Fulton County, IN, Pulaski County, IN, White County, IN

The radar

The Northern Indiana radar (KIWX), 104 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2031 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2031 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

435 
WGUS53 KIWX 242336
FFWIWX
INC017-049-131-181-250500-
/O.NEW.KIWX.FF.W.0017.100724T2336Z-100725T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
736 PM EDT SAT JUL 24 2010

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN CASS COUNTY IN NORTH CENTRAL INDIANA
  SOUTHWESTERN FULTON COUNTY IN NORTH CENTRAL INDIANA
  SOUTHEASTERN PULASKI COUNTY IN NORTHWEST INDIANA
  WHITE COUNTY IN NORTHWEST INDIANA

* UNTIL 100 AM EDT

* AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
  MARSHTOWN TO MONTICELLO...OR ALONG A LINE EXTENDING FROM 8 MILES
  SOUTHWEST OF ROCHESTER TO MONTICELLO...MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  IDAVILLE...FLETCHER...LUCERNE...BURNETTSVILLE...LEASES CORNER...
  LAKE CICOTT AND GEORGETOWN

NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES UP TO 2 INCHES OF 
RAIN LOCALLY HAS ALREADY FALLEN WITHIN THIS LINE OF STORMS. 
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE THROUGH 
900 PM EDT IN THE WARNED AREA WITH RAINFALL RATES OF 1 TO 2 INCHES 
PER HOUR EXPECTED.  

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.

LAT...LON 4102 8653 4102 8632 4085 8632 4073 8652
      4074 8653 4074 8674 4072 8677 4068 8676
      4067 8677 4057 8678 4057 8710 4075 8711

$$
2 follow-up statements
589 
WGUS73 KIWX 250115
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
915 PM EDT SAT JUL 24 2010

INC017-049-131-181-250500-
/O.CON.KIWX.FF.W.0017.000000T0000Z-100725T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON IN-PULASKI IN-CASS IN-WHITE IN-
915 PM EDT SAT JUL 24 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR
NORTHWESTERN CASS AND SOUTHWESTERN FULTON COUNTIES IN NORTH CENTRAL
INDIANA...AND WHITE AND SOUTHEASTERN PULASKI COUNTIES IN NORTHWEST
INDIANA...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAWTON...STAR
CITY...WOLCOTT...BADGER GROVE...REYNOLDS...SMITHSON...CHALMERS...
BROOKSTON...GRASS CREEK...MARSHTOWN...INDIANA BEACH...BUFFALO...
NORWAY...MONTICELLO...SITKA...HEADLEE...BELL CENTER...IDAVILLE...
BURNETTSVILLE...THORNHOPE...LAKE CICOTT...ROYAL CENTER...
GEORGETOWN...FLETCHER...LUCERNE AND LEASES CORNER.

NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES 1 TO 2 INCHES OF 
RAIN HAD FALLEN SO FAR THIS EVENING. WHILE THE AXIS OF HEAVIEST RAIN 
CURRENTLY HAD SHIFTED SOUTHEAST OF THE WARNED AREA...ADDITIONAL HEAVY 
SHOWERS AND THUNDERSTORMS ALONG A PLYMOUTH TO WINIMAC LINE WILL 
SPREAD SOUTHEASTWARD THROUGH LATE EVENING. ADDITIONAL RAINFALL 
AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED AS THIS LINE MOVES THROUGH 
BETWEEN 930 PM EDT AND 1130 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4102 8653 4102 8632 4085 8632 4073 8652
      4074 8653 4074 8674 4072 8677 4068 8676
      4067 8677 4057 8678 4057 8710 4075 8711

$$
671 
WGUS73 KIWX 250458
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1258 AM EDT SUN JUL 25 2010

INC017-049-131-181-250506-
/O.EXP.KIWX.FF.W.0017.000000T0000Z-100725T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON IN-PULASKI IN-CASS IN-WHITE IN-
1258 AM EDT SUN JUL 25 2010

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHWESTERN CASS AND
SOUTHWESTERN FULTON COUNTIES IN NORTH CENTRAL INDIANA...AND WHITE AND
SOUTHEASTERN PULASKI COUNTIES IN NORTHWEST INDIANA...

DUE TO THE HEAVY RAIN EARLIER TONIGHT SOME STANDING WATER ON 
ROADWAYS AND LOW LYING AREAS WILL LIKELY CONTINUE. ADDITIONAL 
THUNDERSTORMS ARE POSSIBLE OVERNIGHT... SO PEOPLE IN THE AREA SHOULD 
CONTINUE TO LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 

IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW 
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4102 8653 4102 8632 4085 8632 4073 8652
      4074 8653 4074 8674 4072 8677 4068 8676
      4067 8677 4057 8678 4057 8710 4075 8711

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 2:40 PM EDT, 4 hours 56 minutes earlier.

Area forecast discussion, Jul 24, 2:40 PM EDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
240 PM EDT SAT JUL 24 2010

.SHORT TERM...
TONIGHT THROUGH SUNDAY NIGHT...
LATEST VIS SAT LOOP SHOWING CU FIELD MARKING POSITION OF OUTFLOW
BOUNDARY FROM EARLY MORNING CONVECTION HAS PUSHED DOWN INTO CENTRAL
INDIANA THIS AFTERNOON WHILE SYNOPTIC FRONTAL BOUNDARY STILL WELL
NORTH AND WEST OF THE AREA. MESOANALYSIS SHOWING NORTHERN HALF OF
CWA STILL STRUGGLING TO RECOVER FROM MORNING CONVECTION WHILE
SOUTHERN HALF DESTABILIZING UNDER MOSTLY SUNNY SKIES WITH SB CAPE
EXCEEDING 3000J/KG. LAPS SOUNDINGS INDICATE PROFILE FAVORING LINEAR
SEGMENTS WITH DAMAGING WINDS BEST SVR THREAT...IF E/W ORIENTATION OF
THESE LINEAR SEGMENTS EVOLVES...PW STILL AROUND 2 INCHES WILL HAVE
THREAT FOR HEAVY RAIN PRODUCING STORMS AS WELL. WILL STILL KEEP POPS
AT HIGH CHANCE BUT WILL GO WITH SCT WORDING SOUTHERN CWA AS
CONVECTIVE INITIATION IS A GOOD BET BUT OVERALL COVERAGE STILL IN
DOUBT. FRONT THEN MOVES THROUGH OVERNIGHT...WILL HANG ON TO A SMALL
CHANCE IN FAR SE CWA SUNDAY MORNING AS FRONT MAY BE SLOWER TO PUSH
THROUGH GIVEN WATER VAPOR IMAGERY SHOWING UPPER SHORT WAVE STILL
BACK UP IN NORTH DAKOTA. CLEARING SKIES SUNDAY AS COOLER DRIER
AIRMASS ACCOMPANIES SFC RIDGING BUILDING INTO THE GREAT LAKES
REGION. ONE MORE WARM MUGGY NIGHT TONIGHT THEN NEAR NORMAL TEMPS
SUNDAY AND SUNDAY NIGHT.
&&

.LONG TERM...

LONG TERM FORECAST REMAINS A BIT UNCERTAIN WITH DETAILS NEXT WEEK
WITH SEVERAL SHORT WAVES AND ASSOCIATED SURFACE FRONTS MOVING
THROUGH THE AREA. CONVECTION WILL ALSO ALTER THE DETAILS SO
CONTINUING TO FOCUS ON OVERALL SYNOPTIC IDEA AND GENERALIZATION OF
THE GRIDS.

MONDAY WILL BEGIN WITH HIGH PRESSURE SLIDING OVER THE AREA AND
PROVIDING A SEASONABLE SUMMER DAY. THIS HIGH WILL SLIDE EAST MONDAY
NIGHT WITH RETURN FLOW OF MORE MOIST AIR INTO THE REGION. MODELS
CONTINUE TO STRUGGLE WITH CONVECTION POSSIBILITIES BUT NO STRONG
FORCING SEEN FOR TUESDAY SO WILL LEAVE DRY ONCE AGAIN. BEST CHANCES
FOR PCPN LOOK TO BE WEDNESDAY INTO THURSDAY WHEN A SHORT WAVE AND
ASSOCIATED SURFACE FRONT LOOK TO MOVE THROUGH THE AREA. TIMING OF
THIS FRONT REMAINS IN QUESTION AND MODELS HAVE STRUGGLED WITH TIMING
AND PLACEMENT LAST SEVERAL RUNS SO WILL CONTINUE THE LOW CHANCE POPS
THROUGH THESE PERIODS. 00Z ECMWF WANTS TO PUSH THIS FRONT THROUGH
ENTIRE AREA WITH NORTHEAST FLOW ON FRIDAY. PREFER A SLOWER SOLUTION
FOR NOW WITH STRONG RIDGE TO THE SOUTH SO WILL LEAVE POPS IN FOR
FRIDAY AT THIS TIME. DEEPENING EAST COAST TROUGH MAY ALLOW FOR THIS
FASTER SOLUTION BUT WILL AWAIT MORE AGREEMENT AND CONSISTENCY.

&&

.AVIATION...18Z TAFS...
CONVECTION HAS MOVED OUT OVER MUCH OF THE AREA. FRONTAL BOUNDARY
STILL WELL NORTH OF THE AREA AND NOT EXPECTED TO ARRIVE AND MOVE
THROUGH UNTIL LATER TONIGHT. BEST CHANCE FOR REDEVELOPMENT OF
CONVECTION WILL BE FURTHER SOUTH NEAR FWA AND WILL INCLUDE VCTS TO
ACCOUNT FOR THIS. OTHERWISE MVFR CONDITIONS AS FRONT MOVES THROUGH
WITH PLENTY OF RESIDUAL LOW LEVEL MOISTURE AND LIGHTER WINDS ALSO
FAVORING SOME EARLY MORNING FOG. SKIES WILL CLEAR BY MID MORNING
SUNDAY BEHIND FRONT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
     INZ003>005-008-009-012>018-020-022>027-032>034.

MI...NONE.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ001-002-004-005-
     015-016-024-025.

LM...NONE.
&&

SHORT TERM...LOGSDON
LONG TERM...LASHLEY
AVIATION...LOGSDON
Hazardous weather outlook, Jul 24, 4:31 AM EDT, 15 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
431 AM EDT SAT JUL 24 2010

INZ006-007-MIZ077>081-250845-
LAGRANGE-STEUBEN-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE
431 AM EDT SAT JUL 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT AHEAD OF A COLD
FRONT. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS THE MAIN
THREAT. IN ADDITION...LOCALLY HEAVY RAINFALL MAY OCCUR WITH
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR POSSIBLE.

AFTERNOON HIGHS IN THE UPPER 80S WILL COMBINE WITH HIGH HUMIDITY
WILL PRODUCE HEAT INDICES IN THE 96 TO 99 DEGREE RANGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE CHANCE FOR THUNDERSTORMS WILL RETURN TUESDAY NIGHT INTO
FRIDAY. IT REMAINS TOO EARLY TO DETERMINE A THREAT FOR SEVERE
WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003>005-008-009-012>018-020-022>027-032>034-OHZ001-002-004-005-
015-016-024-025-250845-
LA PORTE-ST. JOSEPH IN-ELKHART-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-
FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-
HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...KENDALLVILLE...LIGONIER...AUBURN...
GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...
BREMEN...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...
PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...
BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...
ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
431 AM EDT SAT JUL 24 2010 /331 AM CDT SAT JUL 24 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT AHEAD OF A COLD
FRONT. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS THE MAIN
THREAT. IN ADDITION...LOCALLY HEAVY RAINFALL MAY OCCUR WITH
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR POSSIBLE.

AFTERNOON HIGHS FROM 90 TO 93 WILL COMBINE WITH HIGH HUMIDITY
WILL PRODUCE HEAT INDICES IN THE 98 TO 102 DEGREE RANGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE CHANCE FOR THUNDERSTORMS WILL RETURN TUESDAY NIGHT INTO FRIDAY.
IT REMAINS TOO EARLY TO DETERMINE A THREAT FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-250845-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
431 AM EDT SAT JUL 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. WIND GUSTS TO 40
KNOTS AND LOCALLY HIGHER WAVES WILL BE POSSIBLE WITH ANY STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A MODERATE RISK FOR RIP CURRENTS ALONG THE
SOUTHEASTERN SHORELINE OF LAKE MICHIGAN SUNDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Jul 24, 6:32 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
632 PM EDT SAT JUL 24 2010

INZ013-242315-
PULASKI IN-
632 PM EDT SAT JUL 24 2010

AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FRANCESVILLE...OR 13 MILES NORTHEAST OF
RENSSELAER...MOVING EAST AT 30 MPH.

WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...AND
HEAVY DOWNPOURS ARE LIKELY WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WINAMAC...
  RIPLEY...DENHAM AND PULASKI...
  VANMETER PARK...BEARDSTOWN AND LAWTON...
  MONTEREY...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4115 8694 4118 8647 4097 8647 4096 8693
TIME...MOT...LOC 2232Z 256DEG 28KT 4103 8691
Special weather statement, Jul 24, 6:48 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
648 PM EDT SAT JUL 24 2010

INZ023-024-242345-
MIAMI IN-WABASH IN-
648 PM EDT SAT JUL 24 2010

AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MEXICO...OR NEAR PERU...MOVING NORTHEAST AT
20 MPH.

WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...AND
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WABASH...
  CHILI AND ERIE...
  RICHVALLEY...
  GILEAD...
  STOCKDALE...
  ROANN AND TREATY...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4073 8615 4097 8617 4101 8564 4071 8565
TIME...MOT...LOC 2248Z 246DEG 16KT 4083 8604
Special weather statement, Jul 24, 7:00 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
700 PM EDT SAT JUL 24 2010

INZ012-014-250000-
MARSHALL IN-STARKE IN-
600 PM CDT SAT JUL 24 2010

AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH JUDSON...OR 8 MILES SOUTHWEST OF
KNOX...MOVING EAST AT 25 MPH.

WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...AND
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  KNOX...
  KNOX...
  CULVER...
  BASS LAKE...
  WINONA...
  OBER...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING/1000 PM EDT SATURDAY EVENING/ FOR NORTHERN INDIANA
AND NORTHWESTERN OHIO.

LAT...LON 4127 8684 4135 8635 4119 8632 4117 8668
      4117 8680 4118 8682
TIME...MOT...LOC 2300Z 261DEG 21KT 4122 8671
Local storm report, Jul 24, 7:22 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
722 PM EDT SAT JUL 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND GST     KNOX                    41.30N  86.63W
07/24/2010  M60 MPH          STARKE             IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX1000968

CEO
Local storm report, Jul 24, 7:36 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
736 PM EDT SAT JUL 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     TSTM WND DMG     BASS LAKE               41.21N  86.60W
07/24/2010                   STARKE             IN   LAW ENFORCEMENT

            NUMEROUS REPORTS OF TREES DOWN...TIME ESTIMATED FROM
            RADAR

&&

EVENT NUMBER IWX1000969

CEO

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:13 PM EDTSevere Thunderstorm WarningIWXSteuben47 min
Jul 23, 8:22 PM EDTSpecial Weather StatementIWXFulton, LaPorte, Marshall, Pulaski, Saint Joseph, Starke and 1 more53 min
Jul 23, 8:40 PM EDTSevere Thunderstorm WarningIWXElkhart, LaPorte, Saint Joseph52 min
Jul 23, 8:46 PM EDTSpecial Weather StatementIWXSteuben29 min
Jul 23, 9:04 PM EDTSevere Thunderstorm WarningIWXLaGrange, Steuben56 min
Jul 23, 9:06 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, LaGrange, Marshall, Noble, Saint Joseph54 min
Jul 23, 9:56 PM EDTSpecial Weather StatementIWXDeKalb, Noble, Steuben34 min
Jul 24, 2:58 AM EDTAreal Flood AdvisoryIWXLaPorte, Saint Joseph4 hr
Jul 24, 4:14 AM EDTHeat AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 13 more16 hr
Jul 24, 6:50 AM EDTAreal Flood AdvisoryIWXLaPorte, Saint Joseph3 hr
Jul 24, 7:47 AM EDTSpecial Marine WarningIWX81 min
Jul 24, 8:08 AM EDTFlash Flood WarningIWXLaPorte, Saint Joseph3 hr
Jul 24, 8:21 AM EDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph54 min
Jul 24, 6:32 PM EDTSpecial Weather StatementIWXPulaski43 min
Jul 24, 6:48 PM EDTSpecial Weather StatementIWXMiami, Wabash57 min
Jul 24, 7:00 PM EDTSpecial Weather StatementIWXStarke60 min
Jul 24, 7:05 PM EDTAreal Flood AdvisoryIWXCass, Fulton, Marshall, Pulaski, Starke, White85 min
Jul 24, 7:14 PM EDTSevere Thunderstorm WarningIWXFulton, Miami, Pulaski34 min
Jul 24, 7:17 PM EDTSevere Thunderstorm WarningIWXFulton, Marshall, Pulaski, Starke45 min
Jul 24, 7:30 PM EDTFlash Flood WarningIWXAdams, Allen, Cass, Fulton, Huntington, Miami and 2 more6 hr
Jul 24, 7:50 PM EDTSevere Thunderstorm WarningIWXCass, Miami40 min

Nearby

Flash Flood Warnings in Indiana, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.